Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 325, NWS Jackson, MS

August 10, 20145 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 10, 2014, 4:27 PM CDT for 5 counties in Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2014, 4:27 PM CDT (21:27 UTC)
Expired
Aug 10, 2014, 5:15 PM CDT
In force
48 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Holmes County, MS, Humphreys County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 124 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 716 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
716 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

891 
WUUS54 KJAN 102127
SVRJAN
MSC051-053-083-133-151-102215-
/O.NEW.KJAN.SV.W.0325.140810T2127Z-140810T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT SUN AUG 10 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  NORTHERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHWESTERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  SOUTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  EAST CENTRAL WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 515 PM CDT

* AT 428 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM QUITO TO ISOLA TO TRIBBETT...AND MOVING SOUTHEAST AT
  15 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SWIFTOWN AND ISOLA AROUND 435 PM CDT.
  ESTILL AROUND 445 PM CDT.
  DARLOVE AROUND 455 PM CDT.
  BELZONI AROUND 505 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE CRUGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3330 9015 3317 9046 3316 9083 3337 9099
      3335 9067 3348 9034
TIME...MOT...LOC 2128Z 321DEG 13KT 3338 9034 3328 9057
          3330 9085

HAIL...1.00IN
WIND...70MPH

$$

MRM
2 follow-up statements
429 
WWUS54 KJAN 102146
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT SUN AUG 10 2014

MSC051-053-083-133-151-102215-
/O.CON.KJAN.SV.W.0325.000000T0000Z-140810T2215Z/
WASHINGTON MS-SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-HOLMES MS-
446 PM CDT SUN AUG 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HOLMES...NORTHERN HUMPHREYS...SOUTHWESTERN LEFLORE...SOUTHERN
SUNFLOWER AND EAST CENTRAL WASHINGTON COUNTIES UNTIL 515 PM CDT...

AT 446 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF SIDON TO BELZONI TO DARLOVE...AND
MOVING SOUTHEAST AT 15 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BELZONI AROUND 500 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3330 9015 3317 9046 3316 9083 3337 9099
      3335 9067 3348 9034
TIME...MOT...LOC 2146Z 321DEG 13KT 3331 9028 3323 9050
          3321 9080

HAIL...1.00IN
WIND...70MPH

$$

MRM
134 
WWUS54 KJAN 102156
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT SUN AUG 10 2014

MSC133-151-102206-
/O.CAN.KJAN.SV.W.0325.000000T0000Z-140810T2215Z/
WASHINGTON MS-SUNFLOWER MS-
456 PM CDT SUN AUG 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SUNFLOWER AND EAST
CENTRAL WASHINGTON COUNTIES IS CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3330 9015 3317 9046 3317 9066 3326 9068
      3327 9060 3327 9056 3328 9056 3337 9027
TIME...MOT...LOC 2156Z 321DEG 13KT 3328 9025 3320 9047
          3316 9058

$$

MSC051-053-083-102215-
/O.CON.KJAN.SV.W.0325.000000T0000Z-140810T2215Z/
LEFLORE MS-HUMPHREYS MS-HOLMES MS-
456 PM CDT SUN AUG 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HOLMES...NORTHERN HUMPHREYS AND SOUTHWESTERN LEFLORE COUNTIES UNTIL
515 PM CDT...

AT 456 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF SIDON TO BELZONI TO 6 MILES SOUTH
OF ISOLA...AND MOVING SOUTHEAST AT 15 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
HUMPHREYS...NORTHWESTERN HOLMES AND SOUTHWESTERN LEFLORE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3330 9015 3317 9046 3317 9066 3326 9068
      3327 9060 3327 9056 3328 9056 3337 9027
TIME...MOT...LOC 2156Z 321DEG 13KT 3328 9025 3320 9047
          3316 9058

HAIL...1.00IN
WIND...70MPH

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:10 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 10, 3:10 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT SUN AUG 10 2014

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...CONVECTION HAS BEEN
SLOWER TO DEVELOP ACROSS THE REGION TODAY...BUT A GRADUAL PEPPERING
IS BEGINNING TO OCCUR OVER THE DELTA REGION. SEE NO REASON WHY
COVERAGE WILL NOT CONTINUE TO INCREASE AS WE HEAD INTO THE LATE
AFTERNOON.

AMPLIFYING MID/UPPER LEVEL PATTERN STILL LOOKS TO ALLOW SPRAWLING
RIDGE...CURRENTLY OVER THE NORTHERN GULF INTO THE SOUTHERN
PLAINS...TO SHIFT WEST AND TROFFINESS TO OCCUR OVER THE EAST. THIS
WILL ALLOW A SURGE OF DRIER AIR TO APPROACH THE AREA MONDAY/MONDAY
NIGHT.

WHILE MAJORITY OF CONVECTION LOOKS TO WANE DURING THE EVENING
TONIGHT...APPROACHING SURFACE BOUNDARY LOOKS TO SPARK A FEW STORMS
OVER THE DELTA BY MONDAY MORNING. CONVERGENCE ALONG THE BOUNDARY
WILL ALLOW FOR AN EARLY START TO CONVECTION MONDAY...BUT IT IS NOT
UNTIL AFTERNOON THAT UPDRAFTS LOOK TO BECOME MORE ROBUST. VERTICAL
TOTALS EARLY IN THE DAY WILL RUN IN THE LOW TO MID 20S...BUT SHOOT
UP INTO THE UPPER 20S OVER CENTRAL AND SOUTHERN PORTIONS BY
AFTERNOON AS MID 70 DEWPOINTS POOL AHEAD OF THE FRONTAL BOUNDARY AND
SURFACE TEMPS RISE INTO THE LOW TO MID 90S. GFS ALSO SHOWING SOME
DRYING IN MODEL SOUNDINGS BETWEEN 600 AND 700 MB WHICH SLHOULD
ALLOW FOR HIGHER DCAPE VALUES. COUPLE THIS WITH INVERTED V SOUNDINGS
IN THE LOWER LEVELS AND THE MICROBURST POTENTIAL LOOKS DECENT OVER
THE CENTRAL AND SOUTH MONDAY AFTERNOON/EVENING.

DRY AIR WILL LAG BEHIND BOUNDARY SOMEWHAT TUESDAY...THUS EXPECT
SOME SHOWERS AND THUNDERSTORMS TO STILL BE POSSIBLE UNTIL EARLY
TUESDAY EVENING./26/

.LONG TERM...WEDNESDAY THROUGH NEXT WEEKEND...MAIN FOCUS FOR THIS
MED RANGE/LONG TERM WILL BE THE EVOLVING NW FLOW PATTERN AND THE LESS
HOT/HUMID CONDITIONS IN THE WAKE OF A WEAK FRONT FOR WED-THU. WE THEN
SHIFT TO WARMER CONDITIONS AND BETTER RAIN CHANCES FOR NEXT WEEKEND.

LOOK FOR DRIER LOW LEVEL AIR TO FILTER INTO THE CWA WITH A MUCH
DRIER AIRMASS OVERALL (PWS .8 TO 1.5 IN) SETTLING OVER THE AREA FOR
WED INTO THU. DUE TO THIS...COOLER THAN AVG MORNING LOWS ARE EXPECTED
WED INTO FRI MORNINGS. LOOK FOR QUITE A BIT OF MID 60S FOR LOWS
DURING THAT TIME. AS FOR PRECIP POTENTIAL...NOT REALLY EXPECTING MUCH
DURING THIS PERIOD...BUT SOME UNCERTAINTY EXISTS IN JUST HOW FAR
SOUTH THE DRIEST AIR WILL GET. THIS COULD RESULT IN JUST ENOUGH DEEP
MOISTURE TO SUPPORT CONVECTION ACROSS THE HWY 84 CORRIDOR. VARIOUS
MOS GUIDANCE SHOWS THIS AND IT WILL BE BEST TO CARRY SOME LOW END
POPS UNTIL GREATER CONFIDENCE DEVELOPS ON HOW FAR SOUTH THE DEEP DRY
AIR WILL PUSH.

BY LATER ON FRI AND INTO THE WEEKEND...LOOK FOR SOUTHERLY FLOW TO
DEVELOP AND DEEPER MOISTURE TO MAKE A RETURN AND RESULT IN SOME
BETTER PRECIP CHANCES. LOW LEVEL TEMPS WILL ALSO WARM...SUPPORTING
WARMER CONDITIONS. /CME/

&&

.AVIATION...SCT/NUM TSRA HAVE DEVELOPED AS EXPECTED THIS AFTN WITH
GREATEST CONCENTRATION EAST OF I-55 AND ESPECIALLY ALONG THE MS
RIVER. BRIEF MVFR HAVE BEEN OBSERVED WITH TSRA WITH KGLH/KGWO LIKELY
TO BE IMPACTED NEXT COUPLE OF HOURS. TSRA IS MORE ISOLATED FOR EAST
SITES WITH LOWER RISK OF DIRECT IMPACT THROUGH AFTN. SURFACE WINDS
CONTINUE TO BE LIGHT AND VARIABLE OUTSIDE OF STORMS BUT SOME HIGHER
GUSTS OF 20-40 KT COULD OCCUR INVOF STORMS. STORMS WILL DIMINISH
THROUGH EARLY TO MID EVENING HOURS. MVFR POSSIBLE/LIKELY OVERNIGHT
WITH PATCHY GROUND FOG AND LOW STRATUS FOR KHBG AND KGLH. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  95  73  92 /  18  51  48  21
MERIDIAN      71  95  72  92 /  32  47  52  26
VICKSBURG     72  94  72  92 /  15  57  47  16
HATTIESBURG   73  94  76  93 /  35  43  25  39
NATCHEZ       73  93  72  90 /  15  48  33  29
GREENVILLE    73  94  72  90 /  21  39  29   8
GREENWOOD     74  93  71  91 /  16  38  30   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 10, 3:01 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CDT SUN AUG 10 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
112015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
301 PM CDT SUN AUG 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT THROUGH MONDAY NIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...MONDAY AND MONDAY NIGHT

EXCESSIVE HEAT
RISK...LIMITED
TIMING...THIS AFTERNOON AND MONDAY AFTERNOON

THERE IS A LIMITED THREAT FOR STRONG AND SEVERE THUNDERSTORMS FOR THE
ENTIRE OUTLOOK AREA FROM MONDAY AFTERNOON AND EVENING. THESE STORMS
COULD BE CAPABLE OF WIND GUSTS TO 60 MPH AND QUARTER SIZED HAIL.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

HEAT INDEX VALUES WILL REACH 100 TO 105 DEGREES AT MANY LOCATIONS
THIS AFTERNOON AND WELL AS MONDAY AFTERNOON. RESIDENTS ARE ADVISED
TO STAY HYDRATED AND TAKE FREQUENT BREAKS IF WORKING OUTSIDE IN THESE
CONDITIONS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY
THROUGH MONDAY NIGHT.

ALLEN

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115
 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105
 DEGREES FOR 5 CONSECUTIVE DAYS.
HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT
 INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE
 DAYS.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES OR MAXIMUM HEAT
 INDEX GREATER THAN OR EQUAL TO 100 DEGREES FOR 4 CONSECUTIVE
 DAYS.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE
 DAYS.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 10, 3:52 PM CDT, 35 minutes before
MSZ027-028-032-037-102130-
ATTALA MS-MONTGOMERY MS-CHOCTAW MS-CARROLL MS-
352 PM CDT SUN AUG 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT SUN AUG 10 2014

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM KILMICHAEL TO 4 MILES NORTHWEST OF POSSUMNECK
AT 351 PM CDT...MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN CARROLL...WEST CENTRAL CHOCTAW...SOUTHERN
MONTGOMERY AND ATTALA COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3358 8957 3351 8950 3346 8950 3346 8945
      3330 8930 3293 8962 3293 8970 3308 8983
      3311 8983 3313 8979 3319 8978 3321 8975
      3324 8985
TIME...MOT...LOC 2051Z 322DEG 18KT 3344 8956 3317 8979
Special weather statement, Aug 10, 3:57 PM CDT, 30 minutes before
MSZ053-102140-
CLAIBORNE MS-
357 PM CDT SUN AUG 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT SUN AUG 10 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 6 MILES WEST OF PORT GIBSON AT 357 PM CDT...MOVING SOUTHEAST
AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL CLAIBORNE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3192 9118 3196 9119 3198 9116 3199 9110
      3202 9107 3204 9109 3205 9114 3207 9113
      3205 9110 3206 9108 3197 9085 3184 9093
      3187 9104 3186 9114 3190 9120
TIME...MOT...LOC 2057Z 307DEG 15KT 3195 9107
Special weather statement, Aug 10, 4:04 PM CDT, 23 minutes before
LAZ009-MSZ040-041-102135-
SHARKEY MS-ISSAQUENA MS-EAST CARROLL LA-
404 PM CDT SUN AUG 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT SUN AUG 10 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 12 MILES WEST OF ROLLING FORK AT 405 PM CDT...MOVING
SOUTHEAST AT 5 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN ISSAQUENA AND WEST CENTRAL SHARKEY COUNTIES...
AND NORTHEASTERN EAST CARROLL PARISH SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3290 9084 3270 9097 3284 9122 3300 9112
TIME...MOT...LOC 2105Z 299DEG 6KT 3288 9108

MRM
Special weather statement, Aug 10, 4:06 PM CDT, 21 minutes before
LAZ024>026-MSZ060-102150-
ADAMS MS-TENSAS LA-CONCORDIA LA-CATAHOULA LA-
406 PM CDT SUN AUG 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT SUN AUG 10 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF CLAYTON AT 406 PM
CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY REDUCE VISIBILITIES
AND CAUSE PONDING OF WATER ON ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN ADAMS COUNTY...AND EAST CENTRAL CATAHOULA...
NORTHEASTERN CONCORDIA AND SOUTHWESTERN TENSAS PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3183 9167 3180 9136 3176 9136 3177 9127
      3176 9126 3174 9128 3175 9132 3170 9129
      3167 9130 3166 9127 3165 9127 3163 9123
      3163 9119 3154 9121 3166 9171
TIME...MOT...LOC 2106Z 281DEG 18KT 3173 9158
Special weather statement, Aug 10, 4:17 PM CDT, 10 minutes before
LAZ007-008-015-102145-
RICHLAND LA-MOREHOUSE LA-WEST CARROLL LA-
417 PM CDT SUN AUG 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
417 PM CDT SUN AUG 10 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 10 MILES NORTHWEST OF WARDEN AT 417 PM CDT...MOVING SOUTHEAST
AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. CAUTION SHOULD BE
TAKEN WITH PONDING OF HEAVY RAINFALL ON ROADWAYS WITH LOW VISIBILITIES.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN WEST CARROLL...SOUTH CENTRAL MOREHOUSE AND
NORTHEASTERN RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3262 9141 3243 9158 3259 9177 3273 9164
TIME...MOT...LOC 2117Z 309DEG 17KT 3260 9162

MRM
Special weather statement, Aug 10, 4:21 PM CDT, 6 minutes before
MSZ034-040-041-102205-
WASHINGTON MS-SHARKEY MS-ISSAQUENA MS-
421 PM CDT SUN AUG 10 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT SUN AUG 10 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER GRACE AT 421 PM CDT...MOVING
SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL ISSAQUENA...NORTHERN SHARKEY AND SOUTH
CENTRAL WASHINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3292 9068 3277 9090 3302 9113 3315 9097
TIME...MOT...LOC 2121Z 318DEG 17KT 3302 9097

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 2:17 PM CDTSpecial Weather StatementJANCarroll28 min
Aug 10, 2:19 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore21 min
Aug 10, 2:51 PM CDTSpecial Weather StatementJANLincoln39 min
Aug 10, 2:57 PM CDTSpecial Weather StatementJANHolmes38 min
Aug 10, 3:02 PM CDTSpecial Weather StatementJANWashington38 min
Aug 10, 3:26 PM CDTSpecial Weather StatementJANLamar44 min
Aug 10, 3:29 PM CDTSevere Thunderstorm WarningJANWarren46 min
Aug 10, 3:42 PM CDTSpecial Weather StatementJANLincoln43 min
Aug 10, 3:44 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington46 min
Aug 10, 3:45 PM CDTSevere Thunderstorm WarningJANLawrence45 min
Aug 10, 3:52 PM CDTSpecial Weather StatementJANAttala38 min
Aug 10, 3:56 PM CDTSevere Thunderstorm WarningJANWashington49 min
Aug 10, 3:57 PM CDTSpecial Weather StatementJANClaiborne43 min
Aug 10, 4:00 PM CDTSevere Thunderstorm WarningJANClaiborne26 min
Aug 10, 4:04 PM CDTSpecial Weather StatementJANIssaquena31 min
Aug 10, 4:06 PM CDTSpecial Weather StatementJANAdams44 min
Aug 10, 4:12 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore48 min
Aug 10, 4:21 PM CDTSpecial Weather StatementJANSharkey44 min
Aug 10, 4:39 PM CDTSpecial Weather StatementJANWinston46 min
Aug 10, 4:44 PM CDTSpecial Weather StatementJANRankin31 min
Aug 10, 4:51 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore39 min
Aug 10, 4:55 PM CDTSpecial Weather StatementJANSunflower30 min
Aug 10, 5:06 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Washington, Yazoo39 min
Aug 10, 5:11 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo49 min
Aug 10, 5:16 PM CDTSpecial Weather StatementJANFranklin29 min
Aug 10, 5:23 PM CDTFlash Flood WarningJANCarroll, Holmes, Humphreys, Issaquena, Leflore, Sharkey and 2 more2 hr
Aug 10, 5:31 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo44 min
Aug 10, 5:48 PM CDTSpecial Weather StatementJANCopiah32 min
Aug 10, 5:49 PM CDTSpecial Weather StatementJANAdams, Franklin31 min
Aug 10, 5:54 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo51 min
Aug 10, 6:00 PM CDTSpecial Weather StatementJANLeake30 min
Aug 10, 6:02 PM CDTSpecial Weather StatementJANWinston28 min
Aug 10, 6:06 PM CDTFlash Flood WarningJANAdams, Franklin114 min
Aug 10, 6:15 PM CDTSevere Thunderstorm WarningJANScott45 min
Aug 10, 6:18 PM CDTSevere Thunderstorm WarningJANMadison, Rankin, Scott42 min
Aug 10, 6:29 PM CDTFlash Flood WarningJANHinds, Madison, Rankin, Scott, Yazoo2 hr
Aug 10, 6:39 PM CDTSpecial Weather StatementJANLauderdale31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.